Alert archive / Texas / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 6, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Feb 27, 2001, 10:38 PM CST for Ector County, Texas. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Feb 27, 2001, 10:38 PM CST (04:38 UTC)
- Expired
- Feb 27, 2001, 11:30 PM CST
- In force
- 52 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Ector County, TX
The radar
The Midland/Odessa radar (KMAF), 36 km from the middle of the area, began a volume at 04:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 4.6 hours before the alert went out and 35 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 341 J/kg
- Mixed-layer CIN
- -108 J/kg
- Mixed-layer LCL
- 613 m above ground
- 0-6 km bulk shear
- 72 kt
- 0-1 km storm-relative helicity
- 155 m²/s²
- 0-3 km storm-relative helicity
- 225 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMAF 280438 SVRMAF TXC135-280530- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1038 PM CST TUE FEB 27 2001 THE MIDLAND/ODESSA NATIONAL WEATHER SERVICE OFFICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN ECTOR COUNTY IN TEXAS * UNTIL 1130 PM CST * AT 1035 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM 3 MILES SOUTHEAST OF PENWELL...MOVING NORTHEAST AT 25 MPH. * SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE... PLEASANT FARMS...PENWELL...WEST ODESSA...ODESSA AND GARDENDALE. HAIL TO THE SIZE OF DIMES AND WIND GUSTS TO 60 MPH CAN BE EXPECTED IN THE WARNED AREA. IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER AWAY FROM CREEK BEDS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 57 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN. LAT...LON 3166 10270 3167 10231 3208 10231 3186 10259
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 27, 10:10 PM CST, 28 minutes earlier.
Area forecast discussion, Feb 27, 10:10 PM CST, 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1010 PM CST TUE FEB 27 2001 LOCAL TEMPS CONTINUE TO FALL...AND AS DRIER AIR CONTINUES TO ADVECT INTO THE AREA WE HAVE CHOSEN TO MENTION THE POSSIBILITY FOR FREEZING RAIN DEVELOPING LATE FOR THE CENTRAL PERMIAN BASIN. ALSO...WILL INCLUDE MENTION OF FOG AS LOW LEVELS WILL REMAIN SATURATED UNDER CONTINUING CAA. NO UPGRADE FOR THE WINTER STORM WATCH AT THIS TIME...INSTEAD HAVE CHOSEN TO LET MIDNIGHT SHIFT ASSESS ANY ICE ACCUMULATIONS THAT MAY OCCUR TONIGHT. SURFACE TEMPS MEASURED AT THE AIRPORT REVEAL TEMPERATURES NEAR 50...THEREFORE ANY ACCUMULATIONS WILL OCCUR MAINLY ON ELEVATED ROADWAYS. .MAF... TX...WINTER STORM WATCH TX ZONES 45-48...50-53. NM...WINTER STORM WATCH NM ZONES 29...33..34. JBM
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 27, 11:07 PM CST | Severe Thunderstorm Warning | MAF | Midland | 38 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.